Revista de Gastroenterología del Perú
ISSN 1022-5129 versión impresa
BARREDA, Luis, ROSAS, Johana, MILIAN, William et al. Valproato de sodio como causa de pancreatitis aguda: Reporte de un caso. Rev. gastroenterol. Perú, jul.-set. 2006, vol.26, no.3, p.318-323. ISSN 1022-5129.
Valproic acid (VPA) is a commonly used medication approved by the U.S. FDA for the treatment of epilepsy, migraines and bipolar disorders. Adverse effects associated with VPA are typically benign, but there are more serious effects that are less frequent. These effects include hepatotoxicity, teratogenicity, possible polycystic ovaries with a potential sterile effect and acute pancreatitis. Even though acute pancreatitis is an adverse effect of very low frequency, it is very important due to the high mortality rate of patients with acute pancreatitis as a consequence of the use of valproic acid. In medical literature, by 2005, 80 cases of acute pancreatitis caused by valproic acid were reported, 33 of these cases were patients under the age of 18. This is a description of the clinical case of a 16 year old patient with necrotic pancreatitis caused by VPA, who was treated at the Acute Pancreatitis Unit of Edgardo Rebagliati Martins National Hospital).
Palabras llave: Valproic acid; acute pancreatitis; pancreatic necrosis.
Sociedad de Gastroenterología del Perú
Juan Aliaga Nº 204
Lima 17 - Perú
Telf.: 515-264 0015
Fax: 515-264 1400